MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PINPOINT LAPAROSCOPE - 10MM, STANDARD, 30 WITH WOLF AND STORZ ADAPTOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PINPOINT LAPAROSCOPE - 10MM, STANDARD, 30 WITH WOLF AND STORZ ADAPTOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number SC9134
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the scope showed poor image resulting in conversion to open procedure.The procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: "a laparoscopic procedure had to be stopped because the screen of the novadq tower became illegible.The screen got a coarse-grained output." probable root cause: given that the reported image quality issues could not be reproduced, it is believed the root cause is likely due to another component of or use of the entire system.The three following possibilities are believed to have potentially caused the reported ¿coarse, grained output¿.1.A long press of the 1 button on the camera will turn off both vis and nir light, resulting in no image or a very dark image, as illumination has been removed.Should the user not realize this, they may think the scope has malfunctioned.2.As seen in a previous photo, spy mode can look very coarse and grainy when there is excessive noise ¿ if another light source was used endoscopically, this could cause enough interference for the spy image to appear coarse and grainy 3.In a similar vein, not understanding icg injection best practices could lead to an instance in which insufficient fluorescence was misinterpreted as an image quality issue the device was returned for investigation and the reported failure mode was not confirmed.The reported failure mode will be monitored for future reoccurrence.

Brand Name
PINPOINT LAPAROSCOPE - 10MM, STANDARD, 30 WITH WOLF AND STORZ ADAPTOR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7907944
Report Number3012345110-2018-00010
Device Sequence Number1914307
Product Code GCJ
UDI-Device Identifier00858701006063
UDI-Public00858701006063
Combination Product (Y/N)N
PMA/510(K) Number
K150956
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSC9134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;